Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Northern Indiana

August 2, 2011

NWS Northern Indiana issued this small craft advisory at Aug 2, 2011, 4:37 AM EDT. It took effect at Aug 2, 2011, 12:00 PM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 4:37 AM EDT (08:37 UTC)
In effect from
Aug 2, 2011, 12:00 PM EDT
Expired
Aug 4, 2011, 4:00 AM EDT
In force
40 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WHUS73 KIWX 020837
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT TUE AUG 2 2011

LMZ043-046-021645-
/O.NEW.KIWX.SC.Y.0041.110802T1600Z-110804T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
EDT WEDNESDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTS TO 25 KNOTS THIS
  AFTERNOON. WINDS SHIFTING TO THE NORTHWEST BY LATE TONIGHT UP TO
  15 KNOTS...AND CONTINUING WEDNESDAY.

* WAVES: UP TO 4 FEET THIS AFTERNOON AND TONIGHT. 3 TO 6 FEET
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
232 
WHUS73 KIWX 021412
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EDT TUE AUG 2 2011

LMZ043-046-022200-
/O.CON.KIWX.SC.Y.0041.110802T1600Z-110804T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1012 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...SHIFTING TO THE NORTHWEST LATE
  TONIGHT UP TO 15 KNOTS...AND CONTINUING WEDNESDAY.

* WAVES: UP TO 4 FEET THIS AFTERNOON AND TONIGHT. 3 TO 6 FEET 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
741 
WHUS73 KIWX 021900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT TUE AUG 2 2011

LMZ043-046-030400-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-110804T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
300 PM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...SHIFTING TO THE NORTHWEST 
  LATE TONIGHT UP TO 15 KNOTS...AND CONTINUING WEDNESDAY. 

* WAVES: UP TO 4 FEET THIS AFTERNOON AND TONIGHT. 3 TO 6 FEET 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
019 
WHUS73 KIWX 030306
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT TUE AUG 2 2011

LMZ043-046-031115-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-110804T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1106 PM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: BECOMING NORTHWEST AND INCREASING TO 15 TO 20 KNOTS. 

* WAVES: 1 TO 3 FEET EARLY TONIGHT...INCREASING TO 3 TO 7 FEET
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
672 
WHUS73 KIWX 030814
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT WED AUG 3 2011

LMZ043-046-031615-
/O.EXT.KIWX.SC.Y.0041.000000T0000Z-110804T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
414 AM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
THURSDAY. 

* WINDS: NORTH TODAY TO 20 KNOTS. VEERING NORTHEAST TO 15 KNOTS
  TONIGHT. 

* WAVES: BUILDING TO 3 TO 7 FEET TODAY. GRADUALLY SUBSIDING TO 4
  FEET OR LESS BY DAYBREAK THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
936 
WHUS73 KIWX 031435
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 AM EDT WED AUG 3 2011

LMZ043-046-032200-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-110804T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1035 AM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS: NORTH 15 TO 20 KNOTS TODAY. VEERING NORTHEAST 5 TO 15 KNOTS
  TONIGHT.

* WAVES: BUILDING TO 3 TO 7 FEET TODAY. GRADUALLY SUBSIDING TO 4 
  FEET OR LESS BY DAYBREAK THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
457 
WHUS73 KIWX 031910
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EDT WED AUG 3 2011

LMZ043-046-040315-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-110804T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
310 PM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS: NORTH 15 TO 20 KNOTS TODAY. VEERING NORTHEAST 5 TO 15 
  KNOTS TONIGHT. 

* WAVES: BUILDING TO 3 TO 7 FEET TODAY. GRADUALLY SUBSIDING TO 4 
  FEET OR LESS BY DAYBREAK THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
085 
WHUS73 KIWX 040214
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT WED AUG 3 2011

LMZ043-046-040800-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-110804T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 PM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS: VEERING NORTHEAST 5 TO 15 KNOTS TONIGHT.

* WAVES: GRADUALLY SUBSIDING TO 4 FEET OR LESS BY DAYBREAK
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 1:30 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 2, 1:30 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 AM EDT TUE AUG 2 2011

.AVIATION...
/06Z TAFS/.
FEW CHANGES TO TAFS WITH CONVECTIVE EVOLUTION STILL UNCLEAR
THROUGH THE PERIOD. 2 AREAS BEING MONITORED UPSTREAM WHICH COULD
IMPACT THE AREA THROUGH THE PERIOD. THE FIRST IS A WEAKENING AREA
OF SHOWERS AND STORMS DRIFTING SE THROUGH WISCONSIN THAT WOULD
MOVE IN SOMETIME TOWARDS OR AFTER 12Z. HRRR MODEL BRINGS THIS IN
WITH LIGHTER PRECIP BUT DISSIPATES WITH TIME. WITH CONFIDENCE LOW
ON REMNANTS OF THIS...WILL HOLD OFF ON ANY PRECIP THROUGH 00Z.
WINDS WILL BECOME GUSTY TO 15 TO 20 KTS OR HIGHER DURING THE
AFTERNOON AS MIXING OF STRONGER WINDS IN LOW LEVELS OCCURS.

MORE LIKELY SCENARIO IS EXPANDING COMPLEX OF STORMS ACROSS WESTERN
MINNESOTA MOVING EAST AND EVENTUALLY SE WITH MAIN FORCING
ACCOMPANYING IT. MOST LIKELY EVOLUTION FOR THE AREA WILL BE A LINE
OF STG-SVR STORMS THAT WILL MOVE IN AFTER 00Z IN NORTHERN AREAS.
SOUTHERN EXTENT OF THIS REMAINS QUESTIONABLE WRT TIMING AND
COVERAGE. WILL ADD TEMPO GROUP TO KSBN STARTING AT 2Z BUT LEAVE
KFWA DRY FOR NOW. IF SOME MODEL SOLUTIONS WORK OUT...COULD BE A
FAIR AMOUNT OF STRONG WINDS WITH THESE STORMS.

&&

.PREV DISCUSSION... /ISSUED 435 PM EDT MON AUG 1 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

NEAR TERM CONVECTIVE POTENTIAL THROUGH EARLY THIS EVENING...AND THEN
AGAIN LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT WILL CONTINUE TO BE
THE CONCERNS.

BROAD UPPER FORCING IN THE FORM OF A SHEARED VORT MAX ASSOCIATED
WITH A FAIRLY STRONG JET STREAK TRACKING ACROSS THE GREAT LAKES
REGION WILL CONTINUE TO BE THE MAIN MID/UPPER LEVEL FORCING
MECHANISM LATE THIS AFTERNOON. PLENTY OF INSTABILITY...WITH AN AXIS
OF 100 MB MLCAPES ON THE ORDER OF 2500 TO 3000 J/KG ACROSS FAR
NORTHERN INDIANA INTO NORTHWEST OHIO. STRONGER DPVA WITH THIS
SHEARED VORT APPEARS TO BE SHIFTING ACROSS EXTREME NORTHEAST
PORTIONS OF THE AREA AND STRONGER FORCING MAY BE SHIFTING EAST OF
THE AREA OVER THE NEXT FEW HOURS. DEEP LAYER SHEAR ALSO SUFFICIENT
FOR SEVERE STORMS IN THE 30 TO 40 KNOT RANGE. DESPITE THE FAVORABLE
COMBINATION OF INSTABILITY AND SHEAR...SLOWLY EASTWARD MIGRATING
UPPER FORCING AND VERY WEAK NATURE TO LOW LEVEL CONVERGENCE FIELDS
MAY LIMIT SEVERE POTENTIAL. HOWEVER...POSSIBILITY OF AN ISOLATED
SEVERE STORM WILL CONTINUE AT LEAST THROUGH LATE AFTERNOON ACROSS
NORTHWEST OHIO. COULD SEE ADDITIONAL ISOLATED SHOWERS AND STORMS
DEVELOP WESTWARD ACROSS SOUTHWEST AND CENTRAL PORTIONS OF THE CWA
WITH A WEAK LOW LEVEL MOISTURE CONVERGENT BOUNDARY WITH THE
TROUGH...BUT BEING EVEN FURTHER DIVORCED FROM STRONGER FORCING THE
CONFIDENCE IN THIS SCENARIO IS QUITE LOW.

TURNING ATTENTION UPSTREAM...SATELLITE IMAGERY AND REGIONAL RADAR
MOSAIC DEPICTS NEXT MCS ACROSS SOUTH CENTRAL MINNESOTA. FORWARD
PROPAGATING CORFIDI VECTORS AND THICKNESS ORIENTATION FAVOR EVENTUAL
SOUTHEAST PROPAGATION DOWN THE RIDGE. HOWEVER...GIVEN MAXIMUM
INSTABILITY AXIS FROM IOWA INTO SOUTHERN MINNESOTA AND STRONGER LOW
LEVEL MOISTURE CONVERGENCE WITH THE LOW LEVEL JET LIKELY REMAINING
ANCHORED WEST OF THE AREA...DO FEEL THAT THIS MCS MAY CONTINUE TO
EXPERIENCE A MIXED MODE OF UPWIND AND FORWARD PROPAGATION AND
CONFIDENCE NOT HIGH ON POTENTIAL OF THIS COMPLEX REACHING LOCAL
AREA. DUE TO ABOVE CONCERNS...DID REINTRODUCE SOME ADDITIONAL LOW
CHANCE TSRA POPS OVERNIGHT ACROSS THE NORTH WHICH ALSO WILL BECOME
AN AREA OF INCREASINGLY STRONG ISENTROPIC LIFT AS LOW LEVEL
SOUTHWESTERLIES BEGIN TO STRENGTHEN OVERNIGHT ACROSS THIS BAROCLINIC
ZONE.

ON TUESDAY...STRONGER SOUTHWESTERLY LOW LEVEL FLOW WILL SHIFT
EASTWARD INTO THE AREA IN ADVANCE OF AN APPROACHING FRONT ASSOCIATED
WITH UPPER TROUGH MOVING ACROSS SOUTHERN CANADA. AN AXIS OF DEEPER
LOW LEVEL MOISTURE WILL ADVECT INTO THE AREA FROM THE NORTHWEST BY
LATE TUESDAY AFTERNOON OR TUESDAY EVENING. CONVECTIVE POTENTIAL
DURING THE DAY IS SOMEWHAT UNCLEAR...WITH FORECAST SOUNDINGS STILL
SUGGESTING CAPPED CONDITIONS IN PLACE UNTIL THIS AXIS OF DEEPER
MOISTURE DROPS INTO THE AREA LATE IN THE DAY. RENEWED MCS
DEVELOPMENT IS EXPECTED ACROSS THE UPPER MIDWEST TUESDAY
AFTERNOON...AND SOME RESIDUAL DEBRIS CLOUDINESS IS POSSIBLE ACROSS
THE AREA. DESPITE LOW LEVEL THERMAL RIDGE ADVECTING INTO THE AREA
AND FORECAST AFTERNOON HEAT INDEX VALUES NEAR 100...WILL HOLD OFF ON
HEAT ADVISORY HEADLINES AT THIS TIME DUE TO UNCERTAINTIES WITH CLOUD
COVER. SOME SYNOPTIC WIND GUSTS TO 20 TO 30 MPH ALSO POSSIBLE DURING
THE DAY TUESDAY WITH TIGHTENING LOW LEVEL HEIGHT GRADIENT IN ADVANCE
OF THE FRONT.

OF GREATEST CONCERN TUESDAY NIGHT WILL BE POTENTIAL FOR SEVERE
WEATHER/HEAVY RAIN WITH INCREASING INSTABILITY WITH THE ARRIVAL OF
DEEPER MOISTURE AND SUFFICIENT DEEP LAYER SHEAR PROFILES. STRONGEST
WARM ADVECTION AND LOW LEVEL MOISTURE CONVERGENCE WILL LIKELY REMAIN
NORTH NORTHEAST OF THE AREA...BUT STILL CONCERN OVER THE LOCAL AREA
OF MCS MOVING INTO THE AREA FROM THE NORTHWEST TUESDAY NIGHT WITH
POSSIBLE WIND THREAT. EVEN IF MCS PROPAGATES EAST/NORTHEAST OF THE
AREA...UPWIND DEVELOPMENT ALONG THE FRONT TRAILING BACK TO THE
SOUTHWEST SEEMS PROBABLE AT THIS POINT...SO HAVE GONE AHEAD AND
UPPED POPS TO LIKELY ACROSS THE NORTH.

LONG TERM...
WEDNESDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL FLATTEN AS
ENERGY IN A HIGH ZONAL FLOW MOVES EAST ACROSS THE NORTHERN CONUS AND
FAR SOUTHERN CANADA. TIMING OF THESE INDIVIDUAL WAVES INTO THE
WESTERN GREAT LAKE REGION ARE CRITICAL TO THE TIMING OF STORMS. VERY
LOW MODEL CONFIDENCE IN THE TIMING OF INDIVIDUAL WAVES PAST SATURDAY
MORNING GIVEN GFS AND CANADIAN GEM ENSEMBLE SPREAD AMONG MEMBERS.
HOWEVER...THE BULK OF THESE ENSEMBLES SUPPORT A INDICATION OF A
LONGWAVE TROF BEGINNING TO SET UP OVER THE EAST CONUS WITH THE UPPER
LEVEL RIDGE SUPPRESSED TO THE SOUTHWEST. FOR NOW...HAVE PLACED A
LITTLE MORE DETAIL IN THE TIMING OF STORMS WEDNESDAY...AND LEFT THE
CHANCE FOR STORMS FRIDAY/FRIDAY NIGHT. THE MEX MOS HIGHS MAY BE A
LITTLE COOL OVER EAST AREAS WERE ANTECEDENTLY DRY CONDITIONS WILL
LIKELY ALLOW A LARGER DIURNAL SPREAD. KEPT TEMPERATURES ABOVE NORMAL
THROUGH THE PERIOD GIVEN PERSISTENCE THAT INCLUDED 32 OF THE PAST 33
DAYS AT OR ABOVE NORMAL AT FORT WAYNE.

MARINE...
NOT MUCH CHANGE TO PREVIOUS MARINE THINKING WITH A PERIOD OF
POTENTIALLY DANGEROUS CONDITIONS FOR RECREATIONAL BOATERS AND
SWIMMERS. SOUTHWEST WINDS WILL STRENGTHEN DURING THE DAY TUESDAY
WITH WAVE HEIGHTS BUILDING INTO THE 2 TO 4 OR 3 TO 5 FOOT RANGE BY
EARLY TUESDAY EVENING. A MODERATE RISK OF RIP CURRENTS IS EXPECTED
BEGINNING LATE TUESDAY NIGHT...TRANSITIONING TO A HIGH RISK FOR
WEDNESDAY BEHIND A COLD FRONT TRACKING THROUGH THE AREA BRINGING
WINDS AROUND TO THE NORTH. THESE CONDITIONS LIKELY TO PERSIST INTO
LATE WEDNESDAY NIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/MARINE...MARSILI
LONG TERM...SKIPPER
AVIATION...FISHER
Hazardous weather outlook, Aug 1, 5:57 PM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT MON AUG 1 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-022200-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
557 PM EDT MON AUG 1 2011 /457 PM CDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING ESPECIALLY ACROSS
NORTHWEST OHIO. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
MID EVENING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS
MAINLY FAR NORTHERN INDIANA. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO REACH AROUND 100 ON
TUESDAY AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY
AND AGAIN THURSDAY NIGHT AND FRIDAY. SOME OF THE STORMS MAY SEVERE
TUESDAY NIGHT WITH THE GREATEST POTENTIAL BEING DAMAGING WIND GUSTS.
THERE IS ALSO A POTENTIAL OF SOME LOCALLY HEAVY RAINFALL TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS EVENING MAINLY ACROSS NORTHWEST OHIO.
SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND
ESPECIALLY INTO TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-022200-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
557 PM EDT MON AUG 1 2011 /457 PM CDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY
AND AGAIN THURSDAY NIGHT AND FRIDAY. SOME OF THE STORMS MAY BE
SEVERE TUESDAY NIGHT.

PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO REACH BETWEEN 95 AND
100 DEGREES TUESDAY AFTERNOON.

CONDITIONS HAZARDOUS TO SMALL CRAFT MAY OCCUR TUESDAY NIGHT INTO
WEDNESDAY. IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS
TUESDAY AND A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED BY LATE TUESDAY
AFTERNOON AND ESPECIALLY BY TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:19 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 14 more16 hr
Aug 2, 4:41 AM EDTRip Current StatementIWX54 hr
Aug 2, 7:17 PM EDTSpecial Marine WarningIWX107 min

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.